18 June 2008:
My answer: No!
The nurse-practitioner I saw today recommended ibuprofen for inflammation in my rotator cuff, even though we had just been discussing the fact that I've been taking sertraline (the generic of Zoloft) for a couple of years, at this point. I was shocked. I told him that the combination is contraindicated, that the two use the same binding sites, and that the reactions are extremely unpleasant: agitation; irritability; tooth-grinding; whole-body muscular reaction similar to "restless leg" syndrome, resulting in needing to flex muscles; mental and physical inability to relax (and certainly to sleep!). The nurse practitioner was unable to find any reference to this reaction.
I had been warned not to take ibuprofen with sertraline by my Walgreen's pharmacist. The interaction apparently showed up in their drug database. Before I found out about this, however, I had taken some ibuprofen, while on Zoloft, and experienced all of the symptoms listed above. But searching on the topic online, just now, I could not quickly find any reference to these symptoms, only to the possibility of increased risk of stomach bleeding.
In any case, I will never combine Zoloft (sertraline) and ibuprofen again. The experience was awful, and lasted for a couple of hours, if I recall correctly.
[Possibly significant background: Today was the first time I've seen the nurse practitioner in my primary care provider's office; but the doctor for whom he works has been my primary care doctor for 23 years.]
I followed this advice and waiting until talking to a physician assistant. He said there would be no problem (my psychiatrist knew of no mental problems either) (some people who took a bunch on an empty stomach had stomach bleeding (go figure)). I took three 200mg tablets three times a day (for tendonitis in my knee) as recommended by a licensed physician assistant for a couple of weeks (95 tablets) with 125mg of Sertraline a day with 0 problems.